Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 45, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Apr 30, 2021, 4:57 PM EDT. It took effect at May 1, 2021, 7:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 4:57 PM EDT (20:57 UTC)
- In effect from
- May 1, 2021, 7:00 AM EDT
- Expired
- May 2, 2021, 2:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
986 WHUS73 KMQT 302057 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 457 PM EDT Fri Apr 30 2021 LSZ250-251-010500- /O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/ /O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 457 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT SATURDAY... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft occurring. For the second Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...For the first Small Craft Advisory, until midnight EDT tonight. For the second Small Craft Advisory, from 8 AM to 2 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-010500- /O.NEW.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 457 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with a few gale force gusts up to 35 kt possible and waves 5 to 8 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-010500- /O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/ Marquette to Munising MI- 457 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Marquette to Munising MI. * WHEN...From 8 AM to 2 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-010500- /O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 457 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 8 AM to 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
5 follow-up statements
156 WHUS73 KMQT 010144 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 944 PM EDT Fri Apr 30 2021 LSZ248-010945- /O.EXB.KMQT.SC.Y.0045.210501T1100Z-210501T1600Z/ Huron Islands to Marquette MI- 944 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO NOON EDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Huron Islands to Marquette MI. * WHEN...From 7 AM to noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-010945- /O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/ /O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 944 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT SATURDAY... * WHAT...For the first Small Craft Advisory, waves 3 to 5 ft occurring. For the second Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...For the first Small Craft Advisory, until midnight EDT tonight. For the second Small Craft Advisory, from 8 AM to 2 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-010945- /O.CON.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 944 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with a few gale force gusts up to 35 kt and waves 6 to 9 ft expected. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-010945- /O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/ Marquette to Munising MI- 944 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Marquette to Munising MI. * WHEN...From 8 AM to 2 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-010945- /O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 944 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 8 AM to 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
116 WHUS73 KMQT 010753 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 353 AM EDT Sat May 1 2021 LSZ248-010900- /O.CAN.KMQT.SC.Y.0045.210501T1100Z-210501T1600Z/ Huron Islands to Marquette MI- 353 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory has been cancelled. $$ LSZ249-250-010900- /O.CAN.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/ Marquette to Munising MI-Munising to Grand Marais MI- 353 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory has been cancelled. $$ LSZ251-011600- /O.EXT.KMQT.SC.Y.0045.210501T1600Z-210501T1900Z/ Grand Marais to Whitefish Point MI- 353 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From noon today to 3 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-011600- /O.CON.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 353 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 9 ft expected. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...From 8 AM this morning to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-011600- /O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 353 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
072 WHUS73 KMQT 011418 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1018 AM EDT Sat May 1 2021 LMZ248-250-012230- /O.CON.KMQT.SC.Y.0045.000000T0000Z-210502T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1018 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 9 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-012000- /O.CON.KMQT.SC.Y.0045.000000T0000Z-210501T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 1018 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-011900- /O.CON.KMQT.SC.Y.0045.210501T1600Z-210501T1900Z/ Grand Marais to Whitefish Point MI- 1018 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BW
710 WHUS73 KMQT 012007 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 407 PM EDT Sat May 1 2021 LMZ221-012115- /O.EXP.KMQT.SC.Y.0045.000000T0000Z-210501T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 407 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LMZ248-250-020415- /O.CON.KMQT.SC.Y.0045.000000T0000Z-210502T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 407 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...South to southwest winds 15 to 25 kt with gusts up to 30 kt and waves 7 to 10 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
833 WHUS73 KMQT 020119 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 919 PM EDT Sat May 1 2021 LSZ240-241-020930- /O.NEW.KMQT.SC.Y.0046.210502T2000Z-210503T0600Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- 919 PM EDT Sat May 1 2021 /819 PM CDT Sat May 1 2021/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM EDT /3 PM CDT/ SUNDAY TO 2 AM EDT /1 AM CDT/ MONDAY... * WHAT...Waves 3 to 5 ft expected. * WHERE...Saxon Harbor WI to Black River MI and Black River to Ontonagon MI. * WHEN...From 4 PM EDT /3 PM CDT/ Sunday to 2 AM EDT /1 AM CDT/ Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-020600- /O.CON.KMQT.SC.Y.0045.000000T0000Z-210502T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 919 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Waves 4 to 7 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 4:07 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 30, 4:07 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Marquette MI 407 PM EDT Fri Apr 30 2021 .SHORT TERM...(This evening through Saturday) Issued at 340 PM EDT FRI APR 30 2021 The upper level wave that resulted in rain/snow showers this morning will propagate to the southeast through Ontario and the New England coast this evening into the overnight hours. Expect weak CAA to be present with the departing shortwave as subsidence and dry air infiltrate over the area temporarily. That feature combined with northwest flow aloft in the upper levels assisted with a couple hours of cloud streets before this afternoon comprised of fair weather cumulus. The subsidence and dry air have now moved through most of Upper Michigan. This has resulted in mostly sunny conditions, but the cool northerly flow off Lake Superior will keep temperatures on the chilly side with low to mid 40s for the daytime high for areas closest to the lake. 850mb temperatures will bottom out between -4C to -6C across Upper Michigan this afternoon from 18Z- 21Z, and the daytime highs for the inland areas will not budge more than the upper 40s to lower 50s. The only exception will likely be in Menominee County where they could approach the middle to upper 50s for a high. MSAS analysis shows a 1024mb surface high pressure propagating from northern MN, and a surface low over the New England coast. The high and low pressure at the surface will keep the pressure gradient somewhat tightened for the east half of Upper Michigan resulting in some breezy winds through approximately 22Z. This has elevated the fire weather concerns for the area this afternoon because of dry conditions, but temperatures are likely to remain cool enough so that fire weather concerns remain above critical thresholds. On the heels of this departing shortwave trough, upper level ridging will begin to take place this evening and overnight. 850mb temperatures will adiabatically warm overnight as southwest flow brings warmer temperatures to the region. Strong WAA and moisture advection occurring overnight, will bring the opportunity for some rain showers to spread into the area as a warm front heads northeast from the Central/Northern Plains. Instability does not appear to look all that favorable for a mention of thunder in the forecast. This warm front and brief period of light rain will approach the IWD to Keweenaw Peninsula near midnight tonight, and spread to the east at a progressive pace. By 12Z Saturday, the precipitation will likely be on the eastern half to third of Upper Michigan. The NMM/ARW and NAM guidance hold onto the precipitation slightly longer until approximately 16Z for Upper Michigan. A couple of models show that a brief period of rain/snow mix for the eastern half of the Upper Peninsula may be possible before the thermal layer becomes deep enough to keep all precipitation as liquid. Confidence in the rain/snow mix is on the lower threshold, so kept this out of the text forecast for the overnight period. This inversion will continue to spread over Upper Michigan via sw flow in the lower levels of the atmosphere, and warm the surface quickly. Sounding profiles show winds of 35-45kt near 850mb for SAW/IWD from Saturday morning through mid morning. LLWS for aviation partners may be of concern in the morning. The rain showers combined with winds in the lower boundary layer could mix down to the surface and create some temporary gusty winds at times. Inverted-V soundings will be present by Saturday afternoon as temperatures surge quickly behind the warm front. RH values will decrease to levels of 20% to 30%, and afternoon highs will be on the order of 20-25 degrees warmer compared to Friday. This is approximately 15 degrees above average for the WFO MQT office to start the month of May. Some areas near the WI/MI could reach 80 degrees, to the lower 80s if cloud cover exits the region early enough in the morning for the western half of the area. Overall, expect a temporary period of decreasing clouds by the afternoon for the Upper Peninsula region as the precipitation continues to move east. This will change as the next weather system moves toward the area by Sunday. .LONG TERM...(Saturday night through Friday) Issued at 407 PM EDT FRI APR 30 2021 The upper-level pattern across the CONUS will generally be a low amplitude one Saturday night into the middle of next week, before western CONUS ridging building on Wednesday drives downstream trough amplification over the central CONUS. There is a strong model/ensemble consensus emerging for negative height anomalies over the eastern CONUS and eastern Canada Wednesday through the end of next week which would lead to a return to cooler than normal temps. Saturday night, models show a weak mid-level short wave in westerly flow shearing out as it reaches the U.P. While many CAMs try to produce a band of showers before dawn on Sunday associated with this wave, the low levels will remain dry enough that most if not all of that precip should evaporate before reaching the surface. However by midday Sunday, more robust forcing for ascent will be moving in, in the form of a band of low- to mid-level fgen forming in the right entrance region of an intensifying upper-level jet streak moving across Ontario and Quebec. Strong moisture convergence along this fgen band will allow PWATs to increase to around 1.00-1.25" by Sunday evening. Shear vectors parallel to the frontal boundary will likely cause training of heavier showers, most likely through the south-central. Therefore, some periods of heavy rain are possible with isolated totals over 1" by Monday morning well within the realm of possibility. However, instability - even elevated instability - looks minimal to nil, which will keep this front from posing a flood risk as well as limit and thunder to points south of the Wisconsin state line. There is some uncertainty as to how far north the frontal precip band gets. Models/ensembles show a good chance of rain as far north as Marquette, but chances drop off towards the Keweenaw. On Monday, another short wave, this one the remnant of High Plains convection Sunday night, will be racing northeastward towards the area. As it reaches the area it will trigger surface cyclogenesis over central Lake Michigan. This developing low along the front will keep rain chances in the forecast for the south-central and east Monday and Monday night as well as a persistent NE wind. By Tuesday, a broader northern stream wave will dig into the Upper Great Lakes and kick that system out to the northeast, leading to a drying trend. CAA behind this wave will drop 850 mb temps into the 0 to -5 C range for Wednesday through Friday. There is good agreement among all of the modeling centers' ensembles for negative height anomalies/continuing cooler than normal temps aloft through Friday, with Friday likely to be the coolest day at this point. Have blended the CONSRaw in with the NBM for highs Wednesday to Friday, which will likely end up in the 40s to low 50s most areas all three of those days. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 130 PM EDT FRI APR 30 2021 VFR at all terminals through 0Z. Remaining cigs should transition to SKC. Gusty winds of around 20 kts for CMX/SAW wind gusts will weaken to near 12 knots by 22Z this afternoon, similar to that at IWD. A warm front will approach the area overnight causing cigs to lower and VCSH to occur by Saturday morning. LLWS near 12Z Saturday will approach WS020/35KT for CMX, and WS020/40KT for SAW and IWD. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 340 PM EDT FRI APR 30 2021 Northwest winds of 25-30 knots are expected over the eastern lake late this afternoon before dissipating to 20 knots or less by this evening. Winds increase to around 25-30 knots across the eastern lake on Saturday morning as a warm front moves through. Winds decrease below 20 knots again Saturday afternoon through early Sunday morning. From Sunday morning through Sunday evening northeast winds to 30 knots will be possible as low pressure extends from the Plains into the Upper Mississippi Valley. Wind gusts of 20 knots or less from early Monday through Wednesday are likely at this time. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...BW LONG TERM...RJC AVIATION...BW MARINE...BW
Hazardous weather outlook, Apr 30, 4:20 PM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 420 PM EDT Fri Apr 30 2021 MIZ001>007-009>014-084-085-012030- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 420 PM EDT Fri Apr 30 2021 /320 PM CDT Fri Apr 30 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Waves on Lake Michigan building to around 8 feet Saturday afternoon could lead to some minor beach erosion and localized lakeshore flooding along the Garden Peninsula and Schoolcraft County shorelines. Periods of rain Sunday afternoon and night could be locally heavy and lead to minor rises on area rivers and some ponding of water on area roads, mainly across south central Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-012030- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 420 PM EDT Fri Apr 30 2021 /320 PM CDT Fri Apr 30 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-012030- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 420 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few southwesterly gale force gusts to 35 knots are possible at higher platforms on Saturday. See the latest Nearshore Marine Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
In the hours before
Local storm report, Apr 30, 2:46 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
246 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM NON-TSTM WND GST MINNEAPOLIS SHOAL 45.58N 87.00W
04/30/2021 M40 MPH LMZ221 MI MESONET
LDAD STATION XMAPV MINNEAPOLIS SHOAL.
&&
TAPLocal storm report, Apr 30, 2:50 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
250 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST ROCK OF AGES LIGHTHOUSE 47.87N 89.31W
04/30/2021 M39 MPH LSZ263 MI C-MAN STATION
C-MAN STATION ROAM4 ROCK OF AGES LIGHTHOUSE.
&&
TAPLocal storm report, Apr 30, 2:52 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
252 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM NON-TSTM WND GST ROCK OF AGES LIGHTHOUSE 47.87N 89.31W
04/30/2021 M39 MPH LSZ263 MI C-MAN STATION
CORRECTS TIME ON PREVIOUS NON-TSTM WND GST
REPORT FROM ROCK OF AGES LIGHTHOUSE. C-MAN
STATION ROAM4 ROCK OF AGES LIGHTHOUSE.
&&
TAPNearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.